IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article or follow this journal

Are International Remittances Altruism or Insurance? Evidence from Guyana Using Multiple-Migrant Households

  • Agarwal, Reena
  • Horowitz, Andrew W.
Registered author(s):

    No abstract is available for this item.

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

    File URL: http://www.sciencedirect.com/science/article/B6VC6-46V4M16-6/2/5f8ea41a213b325b8935c7010df5b077
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Article provided by Elsevier in its journal World Development.

    Volume (Year): 30 (2002)
    Issue (Month): 11 (November)
    Pages: 2033-2044

    as
    in new window

    Handle: RePEc:eee:wdevel:v:30:y:2002:i:11:p:2033-2044
    Contact details of provider: Web page: http://www.elsevier.com/locate/worlddev

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

    as in new window
    1. Banerjee, Biswajit, 1984. "The probability, size and uses of remittances from urban to rural areas in India," Journal of Development Economics, Elsevier, vol. 16(3), pages 293-311, December.
    2. Hoddinott, John, 1994. "A Model of Migration and Remittances Applied to Western Kenya," Oxford Economic Papers, Oxford University Press, vol. 46(3), pages 459-76, July.
    3. Poirine, Bernard, 1997. "A theory of remittances as an implicit family loan arrangement," World Development, Elsevier, vol. 25(4), pages 589-611, January.
    4. Hay, Michael J, 1980. "A Structural Equations Model of Migration in Tunisia," Economic Development and Cultural Change, University of Chicago Press, vol. 28(2), pages 345-58, January.
    5. Stark, Oded & Levhari, David, 1982. "On Migration and Risk in LDCs," Economic Development and Cultural Change, University of Chicago Press, vol. 31(1), pages 191-96, October.
    6. Mincer, Jacob, 1978. "Family Migration Decisions," Journal of Political Economy, University of Chicago Press, vol. 86(5), pages 749-73, October.
    7. Hoddinott, John, 1992. "Modelling Remittance Flows in Kenya," Journal of African Economies, Centre for the Study of African Economies (CSAE), vol. 1(2), pages 206-32, August.
    8. Rosenzweig, Mark R. & Stark, Oded, 1987. "Consumption Smoothing, Migration and Marriage: Evidence from Rural India," Bulletins 7515, University of Minnesota, Economic Development Center.
    9. Johnson, George E & Whitelaw, W E, 1974. " Urban-Rural Income Transfers in Kenya: An Estimated-Remittances Function," Economic Development and Cultural Change, University of Chicago Press, vol. 22(3), pages 473-79, April.
    10. Stark, Oded & Lucas, Robert E B, 1988. "Migration, Remittances, and the Family," Economic Development and Cultural Change, University of Chicago Press, vol. 36(3), pages 465-81, April.
    11. Kaluzny, Richard L, 1975. "Determinants of Household Migration: A Comparative Study by Race and Poverty Level," The Review of Economics and Statistics, MIT Press, vol. 57(3), pages 269-74, August.
    12. Vijverberg, W.P.M., 1989. "Labor Market Performance As A Determinant Of Migration," Papers 59, World Bank - Living Standards Measurement.
    13. Lucas, Robert E B & Stark, Oded, 1985. "Motivations to Remit: Evidence from Botswana," Journal of Political Economy, University of Chicago Press, vol. 93(5), pages 901-18, October.
    14. Funkhouser, Edward, 1992. "Migration from Nicaragua: some recent evidence," World Development, Elsevier, vol. 20(8), pages 1209-1218, August.
    15. James J. Heckman, 1976. "The Common Structure of Statistical Models of Truncation, Sample Selection and Limited Dependent Variables and a Simple Estimator for Such Models," NBER Chapters, in: Annals of Economic and Social Measurement, Volume 5, number 4, pages 475-492 National Bureau of Economic Research, Inc.
    Full references (including those not matched with items on IDEAS)

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    When requesting a correction, please mention this item's handle: RePEc:eee:wdevel:v:30:y:2002:i:11:p:2033-2044. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei)

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.